Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Persisting high fever. Taking Defcort. Is this a steroid? Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 121 Questions
my mom is suffering with high fever continuosly from last 1 has prescribed him a dose of defcort 30 daily.Though her temperature is under control,but I would like to know whether this medicine comes under a steroid class and can there be any serious side effects of this medicine
Posted Tue, 26 Jun 2012 in Medicines and Side Effects
Answered by Dr. Chandana Krishna 25 minutes later
Thank you for writing in.
You're right that Defcort is a corticosteroid drug commonly prescribed for autoimmune diseases (like Rheumatoid Arthritis & Juvenile Chronic Arthritis), Asthma and other airway diseases, Pemphigus, Uveitis, Nephrotic Syndrome, to reduce the inflammatory reaction and hence provide symptomatic relief.
Since you have not mentioned about what they have diagnosed or result of any blood test and patient is female, I'm assuming they have diagnosed as autoimmune disorder.
Just talk to the doctor what they have diagnosed and talk about your concern. They will surely help you out..
Be cautious if your mother has:
-Gastritis or esophagitis as it worsens it and can even cause perforation,
-Diabetic:drug increases the sugar level,
-Hypertension:It raises blood pressure,
-Cardiac failure and other cardiac condition: worsens
- It can also cause osteoporosis which can cause weakening of the bones.
If she is suffering from any of these, kindly talk to the doctor to change the drug.
Hope my information was of help to you.
If you have any doubt feel free to ask.
I'll try to guide you to my best.
Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor